Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Facial Wasting & Loss of Muscle Mass
Apr 7, 2003

I am managing my facial fat loss through New Fill, but also have fat loss it in my arms and legs. I am not on D4t,ddI or PI's. I have been positive for 16 years. I continue to lose fat and now losing muscle mass. Will eating more and exersizing more stop this decline? A drug holiday too risky? Are results with Rosiglitazone promising enough to give it a try? I am so scared I am going to look like a pregnant skeleton if I do not try something else.

Thanks. GA Miami

Response from Dr. Moyle

Even with switching away from the somewhat higher risk drugs doesn't mean lipodystrophy won't develop or persist. It's still worth having a full metabolic check up with your doctor to see all is OK with your free testosterone, thyroid gland and do some checks for diabetes (probably a 2hr glucose tolerance test is the best one). Some things may be useful. If you are not diabetic and have good insurance growth hormone can help gain weight, muscle mass and reduce fat inside the belly. Rosiglitazone is still on trial and we should here some more in July this year on that so wait a while. The first small trial did not show benefits in terms of better fat mass. Drug holidays for anyone who has had a low T cell count is too risky in my mind but you doctor should advise on this. There may be some issues in the differing phramacology of you drugs which also make a holiday fraught with risk.

Clearly seeing a dietition and getting your excercise program right is the best satring point. Sadly, a lot of patience is sometimes need before any results are visible

Best wishes

Graeme Moyle


Previous
HGH for lipo?
Next
ventral hernia?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement